2014, 21: 109-112. doi: 10.3934/era.2014.21.109

On Helly's theorem in geodesic spaces

1. 

St. Petersburg Department of Steklov Mathematical Institute, Russian Academy of Sciences, Fontanka 27, St. Petersburg 191023, Russian Federation

Received  April 2014 Published  June 2014

In this note we show that Helly's Intersection Theorem holds for convex sets in uniquely geodesic spaces (in particular, in CAT(0) spaces) without the assumption that the convex sets are open or closed.
Citation: Sergei Ivanov. On Helly's theorem in geodesic spaces. Electronic Research Announcements, 2014, 21: 109-112. doi: 10.3934/era.2014.21.109
References:
[1]

S. A. Bogatyĭ, The topological Helly theorem,, \emph{Russian, 8 (2002), 365.   Google Scholar

[2]

M. R. Bridson and A. Haefliger, Metric Spaces of Non-Positive Curvature,, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], 319 (1999).  doi: 10.1007/978-3-662-12494-9.  Google Scholar

[3]

D. Burago and S. Ivanov, Polyhedral Finsler spaces with locally unique geodesics,, \emph{Adv. Math.}, 247 (2013), 343.  doi: 10.1016/j.aim.2013.07.007.  Google Scholar

[4]

H. Busemann, Spaces with non-positive curvature,, \emph{Acta Math.}, 80 (1948), 259.  doi: 10.1007/BF02393651.  Google Scholar

[5]

H. E. Debrunner, Helly type theorems derived from basic singular homology,, \emph{Amer. Math. Monthly}, 77 (1970), 375.  doi: 10.2307/2316144.  Google Scholar

[6]

B. Farb, Group actions and Helly's theorem,, \emph{Adv. Math.}, 222 (2009), 1574.  doi: 10.1016/j.aim.2009.06.004.  Google Scholar

[7]

E. Helly, Über Systeme von abgeschlossenen Mengen mit gemeinschaftlichen Punkten,, \emph{Monatsh. Math. Phys.}, 37 (1930), 281.  doi: 10.1007/BF01696777.  Google Scholar

[8]

R. N. Karasev, A topological central point theorem,, \emph{Topology Appl.}, 159 (2012), 864.  doi: 10.1016/j.topol.2011.12.002.  Google Scholar

[9]

B. Kleiner, The local structure of length spaces with curvature bounded above,, \emph{Math. Z.}, 231 (1999), 409.  doi: 10.1007/PL00004738.  Google Scholar

[10]

B. Knaster, C. Kuratowski and S. Mazurkiewicz, Ein Beweis des Fixpunktsatzes für $n$-dimensionale Simplexe,, \emph{Fund. Math.}, 14 (1929), 132.   Google Scholar

[11]

Tverberg's theorem in CAT(0) spaces, Misha, http://mathoverflow.net/users/21684,, MathOverflow, (): 2013.   Google Scholar

[12]

L. Montejano, A new topological Helly theorem,, preprint, (2013).   Google Scholar

show all references

References:
[1]

S. A. Bogatyĭ, The topological Helly theorem,, \emph{Russian, 8 (2002), 365.   Google Scholar

[2]

M. R. Bridson and A. Haefliger, Metric Spaces of Non-Positive Curvature,, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], 319 (1999).  doi: 10.1007/978-3-662-12494-9.  Google Scholar

[3]

D. Burago and S. Ivanov, Polyhedral Finsler spaces with locally unique geodesics,, \emph{Adv. Math.}, 247 (2013), 343.  doi: 10.1016/j.aim.2013.07.007.  Google Scholar

[4]

H. Busemann, Spaces with non-positive curvature,, \emph{Acta Math.}, 80 (1948), 259.  doi: 10.1007/BF02393651.  Google Scholar

[5]

H. E. Debrunner, Helly type theorems derived from basic singular homology,, \emph{Amer. Math. Monthly}, 77 (1970), 375.  doi: 10.2307/2316144.  Google Scholar

[6]

B. Farb, Group actions and Helly's theorem,, \emph{Adv. Math.}, 222 (2009), 1574.  doi: 10.1016/j.aim.2009.06.004.  Google Scholar

[7]

E. Helly, Über Systeme von abgeschlossenen Mengen mit gemeinschaftlichen Punkten,, \emph{Monatsh. Math. Phys.}, 37 (1930), 281.  doi: 10.1007/BF01696777.  Google Scholar

[8]

R. N. Karasev, A topological central point theorem,, \emph{Topology Appl.}, 159 (2012), 864.  doi: 10.1016/j.topol.2011.12.002.  Google Scholar

[9]

B. Kleiner, The local structure of length spaces with curvature bounded above,, \emph{Math. Z.}, 231 (1999), 409.  doi: 10.1007/PL00004738.  Google Scholar

[10]

B. Knaster, C. Kuratowski and S. Mazurkiewicz, Ein Beweis des Fixpunktsatzes für $n$-dimensionale Simplexe,, \emph{Fund. Math.}, 14 (1929), 132.   Google Scholar

[11]

Tverberg's theorem in CAT(0) spaces, Misha, http://mathoverflow.net/users/21684,, MathOverflow, (): 2013.   Google Scholar

[12]

L. Montejano, A new topological Helly theorem,, preprint, (2013).   Google Scholar

[1]

Alina Chertock, Alexander Kurganov, Mária Lukáčová-Medvi${\rm{\check{d}}}$ová, Șeyma Nur Özcan. An asymptotic preserving scheme for kinetic chemotaxis models in two space dimensions. Kinetic & Related Models, 2019, 12 (1) : 195-216. doi: 10.3934/krm.2019009

[2]

Wei Liu, Pavel Krejčí, Guoju Ye. Continuity properties of Prandtl-Ishlinskii operators in the space of regulated functions. Discrete & Continuous Dynamical Systems - B, 2017, 22 (10) : 3783-3795. doi: 10.3934/dcdsb.2017190

[3]

Valery Y. Glizer. Novel Conditions of Euclidean space controllability for singularly perturbed systems with input delay. Numerical Algebra, Control & Optimization, 2021, 11 (2) : 307-320. doi: 10.3934/naco.2020027

[4]

Xiaomao Deng, Xiao-Chuan Cai, Jun Zou. A parallel space-time domain decomposition method for unsteady source inversion problems. Inverse Problems & Imaging, 2015, 9 (4) : 1069-1091. doi: 10.3934/ipi.2015.9.1069

[5]

Jianping Gao, Shangjiang Guo, Wenxian Shen. Persistence and time periodic positive solutions of doubly nonlocal Fisher-KPP equations in time periodic and space heterogeneous media. Discrete & Continuous Dynamical Systems - B, 2021, 26 (5) : 2645-2676. doi: 10.3934/dcdsb.2020199

[6]

Tuvi Etzion, Alexander Vardy. On $q$-analogs of Steiner systems and covering designs. Advances in Mathematics of Communications, 2011, 5 (2) : 161-176. doi: 10.3934/amc.2011.5.161

[7]

Daoyuan Fang, Ting Zhang. Compressible Navier-Stokes equations with vacuum state in one dimension. Communications on Pure & Applied Analysis, 2004, 3 (4) : 675-694. doi: 10.3934/cpaa.2004.3.675

[8]

Alexander A. Davydov, Massimo Giulietti, Stefano Marcugini, Fernanda Pambianco. Linear nonbinary covering codes and saturating sets in projective spaces. Advances in Mathematics of Communications, 2011, 5 (1) : 119-147. doi: 10.3934/amc.2011.5.119

[9]

Misha Bialy, Andrey E. Mironov. Rich quasi-linear system for integrable geodesic flows on 2-torus. Discrete & Continuous Dynamical Systems - A, 2011, 29 (1) : 81-90. doi: 10.3934/dcds.2011.29.81

[10]

Jia Cai, Guanglong Xu, Zhensheng Hu. Sketch-based image retrieval via CAT loss with elastic net regularization. Mathematical Foundations of Computing, 2020, 3 (4) : 219-227. doi: 10.3934/mfc.2020013

[11]

Z. Reichstein and B. Youssin. Parusinski's "Key Lemma" via algebraic geometry. Electronic Research Announcements, 1999, 5: 136-145.

[12]

Ka Luen Cheung, Man Chun Leung. Asymptotic behavior of positive solutions of the equation $ \Delta u + K u^{\frac{n+2}{n-2}} = 0$ in $IR^n$ and positive scalar curvature. Conference Publications, 2001, 2001 (Special) : 109-120. doi: 10.3934/proc.2001.2001.109

[13]

Ronald E. Mickens. Positivity preserving discrete model for the coupled ODE's modeling glycolysis. Conference Publications, 2003, 2003 (Special) : 623-629. doi: 10.3934/proc.2003.2003.623

[14]

Bernold Fiedler, Carlos Rocha, Matthias Wolfrum. Sturm global attractors for $S^1$-equivariant parabolic equations. Networks & Heterogeneous Media, 2012, 7 (4) : 617-659. doi: 10.3934/nhm.2012.7.617

[15]

Jiangxing Wang. Convergence analysis of an accurate and efficient method for nonlinear Maxwell's equations. Discrete & Continuous Dynamical Systems - B, 2021, 26 (5) : 2429-2440. doi: 10.3934/dcdsb.2020185

[16]

Enkhbat Rentsen, Battur Gompil. Generalized Nash equilibrium problem based on malfatti's problem. Numerical Algebra, Control & Optimization, 2021, 11 (2) : 209-220. doi: 10.3934/naco.2020022

[17]

Hakan Özadam, Ferruh Özbudak. A note on negacyclic and cyclic codes of length $p^s$ over a finite field of characteristic $p$. Advances in Mathematics of Communications, 2009, 3 (3) : 265-271. doi: 10.3934/amc.2009.3.265

[18]

Marion Darbas, Jérémy Heleine, Stephanie Lohrengel. Numerical resolution by the quasi-reversibility method of a data completion problem for Maxwell's equations. Inverse Problems & Imaging, 2020, 14 (6) : 1107-1133. doi: 10.3934/ipi.2020056

2019 Impact Factor: 0.5

Metrics

  • PDF downloads (64)
  • HTML views (0)
  • Cited by (0)

Other articles
by authors

[Back to Top]